Alert archive / Oregon / High Wind Watches in 2007

High Wind Watch 3, NWS Medford, OR

October 16, 2007Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Oct 16, 2007, 2:54 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 18, 2007, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 2:54 AM PDT (09:54 UTC)
In effect from
Oct 18, 2007, 2:00 AM PDT
Expired
Oct 16, 2007, 3:01 PM PDT
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 160954
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
254 AM PDT TUE OCT 16 2007

...INTENSE SURFACE LOW PRESSURE AREA IS EXPECTED TO APPROACH THE
COAST LATE WEDNESDAY NIGHT...

ORZ021-022-161800-
/O.NEW.KMFR.HW.A.0003.071018T0900Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
254 AM PDT TUE OCT 16 2007

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

AN INTENSE SURFACE LOW WILL APPROACH THE COAST LATE WEDNESDAY
NIGHT. SOUTH WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
ARE POSSIBLE WITH THIS WEATHER SYSTEM.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS76 KMFR 161642
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
942 AM PDT TUE OCT 16 2007

...INTENSE SURFACE LOW PRESSURE AREA IS EXPECTED TO APPROACH THE
COAST LATE WEDNESDAY NIGHT...

ORZ021-022-171200-
/O.CON.KMFR.HW.A.0003.071018T0900Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
942 AM PDT TUE OCT 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM PDT THURSDAY THROUGH
2 PM PDT THURSDAY AFTERNOON.

A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC
NORTHWEST COAST LATE WEDNESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO
INCREASE TO 30 TO 50 MPH WITH GUSTS TO 60 MPH OR GREATER AS THE
WARM FRONT AND THEN THE COLD FRONT FROM THIS STRONG LOW PRESSURE
SYSTEM IMPACT THE SOUTHERN OREGON COAST.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LUTZ
000 
WWUS76 KMFR 162201
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PDT TUE OCT 16 2007

...A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS TO
THE COAST EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON...

ORZ021-022-170615-
/O.UPG.KMFR.HW.A.0003.071018T0900Z-071018T2100Z/
/O.NEW.KMFR.HW.W.0003.071018T1200Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
301 PM PDT TUE OCT 16 2007

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC
NORTHWEST COAST EARLY THURSDAY MORNING. SOUTH WINDS ARE EXPECTED TO
INCREASE TO 30 TO 50 MPH WITH GUSTS TO 60 MPH OR GREATER EARLY
THURSDAY MORNING AS THE WARM FRONT AND THEN THE COLD FRONT FROM
THIS STRONG LOW PRESSURE SYSTEM IMPACT THE SOUTHERN OREGON COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

LUTZ

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Oct 16, 2:47 AM PDT, 7 minutes earlier.

Area forecast discussion, Oct 16, 2:47 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
247 AM PDT TUE OCT 16 2007

.DISCUSSION...ACTIVE WEATHER PATTERN THIS WEEK. SATELLITE SHOWS A
SERIES OF SHORTWAVE TROUGHS EMBEDDED IN A STRONG WESTERLY
JETSTREAM BETWEEN 40N AND 50N STRETCHING WESTWARD ACROSS THE
CENTRAL AND EASTERN PACIFIC. EXPECT LANDFALLING FRONTS AT REGULAR
INTERVALS THROUGH SATURDAY. NEXT COLD FRONT TO REACH THE COAST
THIS MORNING AND CROSS OUR AREA THROUGH THE DAY. THIS WILL BE
FOLLOWED BY A SECOND COLD FRONT THAT REACHES THE COAST TONIGHT
AROUND MIDNIGHT. NEXT...A STRONG SURFACE LOW FORMS OFFSHORE
WEDNESDAY AFTERNOON AND INTENSIFIES AS IT APPROACHES THE COAST
WEDNESDAY NIGHT AND EARLY THURSDAY. HAVE ALREADY HOISTED GALE
WARNINGS AND A HIGH WIND WATCH FOR THE COAST WITH THIS
SYSTEM...BUT WILL NEED TO MONITOR THE SITUATION AS THE WINDS MAY
BE SUFFICIENT FOR STORM WARNINGS IN THE END. ALSO THE HIGH WINDS
MAY EXTEND INLAND FROM THE COAST. THIS SYSTEM IS FOLLOWED BY A
LITTLE WEAKER WAVE THURSDAY NIGHT AND FRIDAY. NO REAL BREAK IN
SIGHT UNTIL LATER SATURDAY AND SUNDAY. OVER THE WEEKEND THE FLOW
BUCKLES ALLOWING HIGH PRESSURE TO BUILD OVER THE REGION SUNDAY AND
MONDAY RESULTING IN A BREAK FROM THE STORMY WEATHER.

&&

.AVIATION...MVFR CONDITIONS IN RAIN AS A COLD FRONT MOVES ACROSS
OUR AREA TODAY. GENERAL MOUNTAIN OBSCUREMENT THROUGHOUT OUR REGION.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PDT THIS AFTERNOON FOR
     PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING FROM 5 AM WEDNESDAY TO 2 AM PDT SATURDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 11 PM WEDNESDAY TO 11 AM PDT THURSDAY FOR
     PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
     PZZ350-PZZ370.
     GALE WARNING FROM 11 PM WEDNESDAY TO 5 PM PDT THURSDAY FOR
     PZZ350-PZZ370.

03/03/06

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:01 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas47 hr

Nearby

High Wind Watches in Oregon, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.